Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 61, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 10, 2013, 10:32 AM CDT for Brazoria County, Fort Bend County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2013, 10:32 AM CDT (15:32 UTC)
- Expired
- May 10, 2013, 11:00 AM CDT
- In force
- 28 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Brazoria County, TX, Fort Bend County, TX
The radar
The Houston radar (KHGX), 53 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 9:02 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2458 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 9:27 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 10, 9:27 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
927 AM CDT FRI MAY 10 2013
.UPDATE...
QUICK UPDATE THIS MORNING TO INCLUDE SEVERE THUNDERSTORM WATCH
#155 FOR MOST OF SOUTHEAST TEXAS. WITH THE RAINFALL RECEIVED
DURING THE OVERNIGHT HOURS AND CURRENT RADAR TRENDS HAVE ALSO
EXPANDED THE FLASH FLOOD WATCH FURTHER SOUTH TO INCLUDE HARRIS AND
SURROUNDING COUNTIES. 38
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 80 62 78 59 82 / 70 40 40 10 10
HOUSTON (IAH) 81 64 82 63 83 / 60 50 50 10 10
GALVESTON (GLS) 79 69 79 69 80 / 60 60 60 10 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: FORT BEND...GRIMES...HARRIS...LIBERTY...MONTGOMERY...
POLK...SAN JACINTO...WALKER...WALLER.
GM...NONE.
&&
DISCUSSION...38
AVIATION/MARINE...45Hazardous weather outlook, May 10, 5:31 AM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 531 AM CDT FRI MAY 10 2013 TXZ163-164-176>179-195>200-210>214-226-227-235>238-111045- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 531 AM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...LOCALLY HEAVY RAIN AND SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... .DAY ONE...TODAY AND TONIGHT THE NEXT UPPER LEVEL DISTURBANCE AND ASSOCIATED SHOWERS AND THUNDERSTORMS WILL BE MOVING INTO THE REGION FROM CENTRAL TEXAS LATER THIS MORNING AND AFTERNOON. MOST LOCATIONS WILL SEE AVERAGE RAINFALL AMOUNTS BETWEEN 1/2 AND 1 INCH. HOWEVER...THE WEATHER PATTERN ALSO SUPPORTS TRAINING STORMS THAT CAN PRODUCE LOCALIZED VERY HEAVY RAINFALL. YESTERDAY AND LAST NIGHT...SWATHS OF 3 TO 7 INCH AMOUNTS WERE OBSERVED AND SIMILAR AMOUNTS ARE AGAIN POSSIBLE TODAY. CONFIDENCE AS TO EXACTLY WHERE AND WHEN THIS WILL OCCUR IS LOW. LOCATIONS THAT HAVE ALREADY RECEIVED HEAVY RAIN ARE AT A GREATER RISK OF FLOODING SHOULD SIMILAR DOWNPOURS OCCUR THERE TODAY. ANOTHER DISTURBANCE IS FORECAST TO MOVE ACROSS SOUTHERN PARTS OF THE REGION TONIGHT. AREAS GENERALLY SOUTH OF I-10...AND OFFSHORE...APPEAR TO HAVE THE BETTER CHANCES OF SEEING HAZARDOUS WEATHER WITH THIS DISTURBANCE. THE PRIMARY WEATHER THREAT THROUGH TONIGHT WILL BE FLOODING ASSOCIATED WITH LOCALIZED HEAVY RAINFALL. A FEW ISOLATED SEVERE STORMS ARE ALSO POSSIBLE WITH SOME DAMAGING WINDS AND HAIL. MARINERS SHOULD EXPECT HIGHER WINDS AND SEAS NEAR STORMS...ESPECIALLY LATER THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT AND ASSOCIATED SHOWERS AND STORMS DESCRIBED ABOVE SHOULD PUSH OFFSHORE SATURDAY MORNING AND AFTERNOON...ENDING THE THREAT OF HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. WE ALSO ENCOURAGE REPORTS OF SIGNIFICANT WEATHER VIA TWITTER. OUR USERNAME IS @NWSHOUSTON.
In the hours before
Local storm report, May 10, 9:27 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
927 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL 3 W BELLVILLE 29.95N 96.31W
05/10/2013 E1.00 INCH AUSTIN TX PUBLIC
NICKEL TO QUARTER SIZED HAIL JUST WEST OF BELLVILLE.
&&
EVENT NUMBER HGX1300070
PKSpecial weather statement, May 10, 9:34 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
934 AM CDT FRI MAY 10 2013
TXZ210-226-235-101515-
JACKSON TX-COLORADO TX-WHARTON TX-
934 AM CDT FRI MAY 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JACKSON...SOUTH
CENTRAL COLORADO AND WEST CENTRAL WHARTON COUNTIES UNTIL 1015 AM
CDT...
AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SUBLIME...OR 10 MILES EAST OF
HALLETTSVILLE...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EXTREME NORTH
CENTRAL JACKSON...SOUTH CENTRAL COLORADO AND WEST CENTRAL WHARTON
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2933 9656 2943 9665 2945 9628 2919 9629
2923 9670
TIME...MOT...LOC 1430Z 270DEG 29KT 2947 9676Local storm report, May 10, 10:01 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1001 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HAIL 7 ESE CALDWELL 30.49N 96.59W
05/10/2013 M0.75 INCH BURLESON TX TRAINED SPOTTER
PEA TO MARBLE SIZED HAIL BETWEEN CALDWELL AND SNOOK.
&&
EVENT NUMBER HGX1300071
PKSpecial weather statement, May 10, 10:11 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1011 AM CDT FRI MAY 10 2013 TXZ210-226-227-235-236-101600- JACKSON TX-MATAGORDA TX-FORT BEND TX-COLORADO TX-WHARTON TX- 1011 AM CDT FRI MAY 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...WEST CENTRAL MATAGORDA...SOUTHWESTERN FORT BEND...SOUTHEASTERN COLORADO AND WHARTON COUNTIES UNTIL 1100 AM CDT... AT 1008 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF EAGLE LAKE TO GANADO...OR ALONG A LINE EXTENDING FROM 15 MILES NORTH OF EL CAMPO TO 8 MILES NORTHEAST OF EDNA...AND MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... EL CAMPO...WHARTON...GANADO...BOLING-IAGO AND KENDLETON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 2950 9634 2943 9583 2873 9629 2903 9667 TIME...MOT...LOC 1508Z 299DEG 28KT 2941 9634 2907 9657
Local storm report, May 10, 10:29 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1029 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM HAIL HOUSTON 29.77N 95.39W
05/10/2013 M1.00 INCH HARRIS TX AMATEUR RADIO
QUARTER SIZED HAIL AT BELTWAY 8 AND LEE ROAD.
&&
EVENT NUMBER HGX1300072
PKLocal storm report, May 10, 10:31 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1031 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM HAIL HOUSTON 29.77N 95.39W
05/10/2013 M1.00 INCH HARRIS TX AMATEUR RADIO
QUARTER SIZED HAIL AT BELTWAY 8 AND OLD HUMBLE ROAD.
&&
EVENT NUMBER HGX1300073
DHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:04 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery, Polk, San Jacinto, Walker | 41 min |
| May 9, 7:24 PM CDT | Severe Thunderstorm Warning | HGX | Polk, Trinity | 36 min |
| May 9, 7:36 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto | 39 min |
| May 9, 9:11 PM CDT | Special Weather Statement | HGX | Grimes | 49 min |
| May 9, 9:21 PM CDT | Areal Flood Advisory | HGX | Grimes, Madison, Polk, San Jacinto, Trinity, Walker | 114 min |
| May 9, 11:17 PM CDT | Areal Flood Advisory | HGX | San Jacinto, Trinity, Walker | 58 min |
| May 10, 1:11 AM CDT | Special Weather Statement | HGX | Colorado | 34 min |
| May 10, 1:25 AM CDT | Special Weather Statement | HGX | Austin | 35 min |
| May 10, 1:52 AM CDT | Special Weather Statement | HGX | Harris | 38 min |
| May 10, 1:55 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Harris | 35 min |
| May 10, 2:01 AM CDT | Special Weather Statement | HGX | Austin | 29 min |
| May 10, 2:21 AM CDT | Special Weather Statement | HGX | Waller | 39 min |
| May 10, 2:31 AM CDT | Severe Thunderstorm Warning | HGX | Chambers, Harris, Liberty | 44 min |
| May 10, 2:44 AM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Fort Bend, Harris, Liberty | 2 hr |
| May 10, 2:47 AM CDT | Special Marine Warning | HGX | 88 min | |
| May 10, 3:13 AM CDT | Flash Flood Warning | HGX | Harris | 2 hr |
| May 10, 3:41 AM CDT | Special Weather Statement | HGX | Chambers | 34 min |
| May 10, 4:18 AM CDT | Flash Flood Watch | HGX | Fort Bend, Grimes, Harris, Liberty, Montgomery, Polk and 3 more | 24 hr |
| May 10, 8:29 AM CDT | Special Weather Statement | HGX | Austin | 31 min |
| May 10, 8:32 AM CDT | Special Weather Statement | HGX | Austin, Waller | 43 min |
| May 10, 8:53 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Waller | 37 min |
| May 10, 9:01 AM CDT | Special Weather Statement | HGX | Brazos | 44 min |
| May 10, 9:09 AM CDT | Special Weather Statement | HGX | Colorado | 51 min |
| May 10, 9:18 AM CDT | Special Weather Statement | HGX | Fort Bend | 42 min |
| May 10, 9:34 AM CDT | Special Weather Statement | HGX | Wharton | 41 min |
| May 10, 9:43 AM CDT | Severe Thunderstorm Warning | HGX | Colorado, Jackson, Wharton | 32 min |
| May 10, 9:49 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Harris, Waller, Wharton | 116 min |
| May 10, 9:54 AM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty | 36 min |
| May 10, 10:02 AM CDT | Flash Flood Warning | HGX | Austin, Fort Bend, Harris, Waller | 3 hr |
| May 10, 10:02 AM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris | 28 min |
| May 10, 10:11 AM CDT | Special Weather Statement | HGX | Wharton | 49 min |
| May 10, 10:38 AM CDT | Tornado Warning | HGX | Brazoria, Fort Bend | 37 min |
| May 10, 10:55 AM CDT | Special Marine Warning | HGX | 95 min | |
| May 10, 10:58 AM CDT | Special Weather Statement | HGX | Chambers | 47 min |
| May 10, 11:00 AM CDT | Special Marine Warning | HGX | 90 min | |
| May 10, 11:05 AM CDT | Tornado Warning | HGX | Brazoria, Galveston | 25 min |
| May 10, 11:07 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris, Matagorda, Wharton | 3 hr |
| May 10, 11:19 AM CDT | Special Weather Statement | HGX | Brazoria, Matagorda | 41 min |
| May 10, 11:25 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Galveston, Harris | 50 min |
| May 10, 11:38 AM CDT | Special Marine Warning | HGX | 37 min | |
| May 10, 11:43 AM CDT | Special Weather Statement | HGX | Chambers | 47 min |
| May 10, 11:46 AM CDT | River Flood Warning | HGX | Harris | 139 days |
| May 10, 12:17 PM CDT | Special Marine Warning | HGX | 58 min | |
| May 10, 1:22 PM CDT | Special Marine Warning | HGX | 38 min | |
| May 10, 1:30 PM CDT | Special Marine Warning | HGX | 30 min | |
| May 10, 1:37 PM CDT | Special Weather Statement | HGX | Chambers | 23 min |
| May 10, 2:26 PM CDT | Special Marine Warning | HGX | 49 min | |
| May 10, 2:29 PM CDT | Small Craft Advisory | HGX | 91 min | |
| May 10, 3:18 PM CDT | Special Marine Warning | HGX | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.